MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM LCK COMP PL 10H 193MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM LCK COMP PL 10H 193MM; PLATE, FIXATION, BONE
Catalog Number 71809310
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a plate implantation, when the patient was exercising at home, he suddenly had a tear in his right thigh with pain and limited mobility.The patient was re-admitted to the hospital and revision surgery was performed.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.Per the photo provided, the implant did fracture into two pieces.A clinical evaluation was conducted and no clinically relevant documentation was provided, therefore a thorough medical investigation could not be performed.Should relevant documentation become available, the medical assessment task may be re-evaluated.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
4.5MM LCK COMP PL 10H 193MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7962899
Report Number1020279-2018-02126
Device Sequence Number201332
Product Code HRS
UDI-Device Identifier03596010523280
UDI-Public03596010523280
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2018
Device Catalogue Number71809310
Device Lot Number13AT26957
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age32 YR